Question: HI, a doctor at the family planning clinic in Painesville OH took out my Mirena IUD that i had had in for a year. It was causing me a lot of pain. She prescribed my Junel Fe 1/20 to begin taking that day. I have been on the JUnel fe now for two months and have missed both months periods. on mirena my periods did come only once every few moths, and I got mine the week before i got it taken out, so I am wondering why i would still not have gotten it on the new birth control. I have taken a pregnancy test and it came up negative, and i take a daily vitamin and am very active, so i am concerned there is something wrong. should I make an appointment or wait another month to see what happens?
Answer: I spoke with the nurse practitioner and she suggested that your delayed period might be a result of the left over hormones from the Mirena. It is normal to allow your body a few months to adjust to different dosages of hormones when changing birth control methods. However, if you are uncomfortable not having a menstrual cycle, I encourage you to call and make an appointment to switch to a different dosage (440) 352-0608.